MAUDE Adverse Event Report: BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL

BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL
Catalog Number 1620002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 02/feb/2024, pmqa received notification from legal that the plaintiff profile form.Patient was implanted with strattice on (b)(6) 2018.As per the ppf form, the patient underwent a ¿parastomal hernia¿ surgery and was implanted with 1st strattice device with catalog number 1016002 on (b)(6) 2018.On (b)(6) 2021, the patient underwent a ¿parastomal hernia¿ surgery and was implanted with a second strattice device with catalog number 1620002.On (b)(6) 2022, the patient underwent a ¿parastomal hernia¿ surgery and was implanted with a third strattice device.The patient underwent an ¿exploratory laparotomy with adhesiolysis > 3 hrs, repair of parastomal hernia with strattice mesh, partial colectomy with end colostomy, excision of mesh¿ on (b)(6) 2021.The patient next underwent a ¿parastomal hernia repair with biologic mesh¿ on (b)(6) 2022.As per the ppf form, the patient claims the implantation and failure of the mesh caused ¿pain, physical injury, scarring, disfigurement.¿ patient ¿has been hospitalized and undergone multiple surgical procedures.¿ ¿it takes [the patient] longer to complete daily tasks and [patient] is dependent on others to help with daily tasks [they have] difficulty completing [themselves].¿ patient ¿has lifting restrictions and has had to adjust [their] physical activities.¿ patient ¿has difficulty bending, walking long distances, dancing, and doing yard work.¿ patient ¿is fearful that [they] will suffer another hernia in the future.¿ the form lists the conditions that were treated were ¿parastomal hernia without obstruction or gangrene, completion proctectomy, small bowel serosal injury x 1, lysis of extensive adhesions, open parastomal hernia repair with mesh placement, rectal prolapse¿ with approximate dates of treatment between (b)(6) 2018 and (b)(6) 2018.The patient also underwent treatment for ¿egd trachealization of esophagus, barrett¿s esophagus, ge junction, hiatal hernia, multiple gastric polyps, gastritis¿ on or about (b)(6) 2018.The patient subsequently underwent treatment for ¿stoma pain, small hiatal hernia, reflux, fatigue, medication management¿ on or about (b)(6) 2018.The patient underwent treatment for ¿difficulty with pouching stoma¿ on or about (b)(6) 2018.The patient received treatment for ¿diaphragmatic/hiatal hernia w/ gerd¿ on or about (b)(6) 2019.The patient underwent ¿fl esophagram, moderate sliding hiatal hernia with gerd¿ on about (b)(6) 2019.The patient received an ¿egd - retroflexion showed again a loose wrap, no longer effective and then possible hiatal hernia recurrence, herniation of stomach through a diaphragmatic hernia¿ on or about (b)(6) 2019.The patient next underwent a ¿fluoroscopy esophagram -persistent moderate sliding type hiatal hernia marked with esophageal reflux¿ on or about (b)(6) 2020.The patient underwent treatment for ¿worsening abdominal pain and decreased ostomy output, incarcerated parastomal hernia with obstruction, exploratory laparotomy with adhesiolysis > 3 hours, repair of parastomal hernia with strattice mesh, partial colectomy with end colostomy, excision of mesh¿ with approximate dates of treatment between (b)(6) 2021 and (b)(6) 2021.The patient also underwent a ¿parastomal hernia repair with biologic mesh placement¿ with approximate dates of treatment between (b)(6) 2022 and (b)(6) 2022.The ppf form also indicates the patient was implanted with a non-abbvie device, "proceed mesh, lot #cmg553¿ on (b)(6) 2011.The form indicates that this device was removed on (b)(6) 2015 during treatment for ¿small bowel adhesions throughout the abdomen and pelvis, previous incisional hernia mesh removed, very deep cul de sac and redundant colon.¿ the ppf form indicates the patient was implanted with another non-abbvie device, ¿flexhd thick acellular dermis allograft hydrate, model #471307¿ on (b)(6) 2016.The device was revised on (b)(6) 2022 during ¿parastomal hernia repair with biologic mesh.¿ this is the same patient reported under patient identifier (b)(6).This mdr is being submitted for the second strattice implanted on (b)(6) 2021.
 
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, including no identification of the lot number, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer (Section G)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key18764472
Report Number1000306051-2024-00055
Device Sequence Number7701751
Product Code FTM
UDI-Device Identifier00818410010010
UDI-Public00818410010010
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1620002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale